Jump to content
CrazyBoards.org

Quetiapine is now having the opposite effect for me


Recommended Posts

I have been taking a small amount of quetiapine (25 to 100mg) for anxiety disorder and insomnia as needed.  I was originally prescribed this several years ago when everything else seemed to fail.  It worked great for many years.  I would only take it when needed (usually a few times a month) and it calmed me the fuck down very quickly.  However, since late last year I’ve noticed my anxiety seems to really increase when I take it.  Sure, I feel a little more tired, but I didn’t feel sedated like I used to.  Instead, I start feeling agitated and my heart pounding. It really worries me because it has been one of the few medications to reliably calm me the fuck down when I was in a panic attack because I couldn’t sleep.  I’ve hear about some medicines having a paradoxical reaction at some doses, but I’ve been using quetiapine off and on for several years.  Does anyone know Norbert just about drugs “pooping” out but suddenly having the opposite effect?

Link to comment
Share on other sites

Happened to me. I was taking 300-400mg for years to quiet my head. The heart pounding is what made me drop it, it would start about 1-1.5 hours after I took it at night. It wasn’t a sudden overnight change, but I started noticing it over a period of weeks become more and more regular. My pdoc swears he had never heard of this issue, but I’ve seen it raised before here with members. 

Link to comment
Share on other sites

@Hoosier_Student, this also happened to me......I used to take a small dose of quetiapine for sleep every night, for almost a year, then my heart rate and blood pressure started to increase when I took it.

Doc said it might be better for me to stop the quetiapine (Seroquel), so I did, and my heart rate and blood pressure returned to normal within a short time....................Then, my doc started me on clonazepam (Klonopin), and I have been on Klonopin for about 7 years for the anxiety...........I have had no adverse effects from the Klonopin.

Have you told your pdoc what's going on?....Doc may be able to suggest a different med for your anxiety.

Edited by CrazyRedhead
Link to comment
Share on other sites

Happened to me.  My first go around with Seroquel at 300mg was fine although I was tired a lot.  When baby number 2 was conceived, I was determined to get off of Seroquel to help my wife out with night time feedings.  Bad idea.  I cycled through Latuda, Rexulti and Vraylar before finally deciding that life was better on Seroquel (at least enough to deal with the sedation).  Only thing, after a week back on 300mg, I started to get really physically agitated, buzzy, uncomfortable, irritable.  Thinking I was going hypo, we increased to 400mg then 600mg, yet the same feelings remained.  Regretfully I had to come off of Seroquel shortly thereafter, and I have cycled through the AAP's to get that effect back.  I mean, I'm functioning at about 75%, so it's not all awful.  Crossing fingers that a high dose of Abilify can get me back to 90% where the Seroquel put me (or even 100%!).

Link to comment
Share on other sites

On 5/6/2020 at 4:14 AM, Hoosier_Student said:

However, since late last year I’ve noticed my anxiety seems to really increase when I take it.  Sure, I feel a little more tired, but I didn’t feel sedated like I used to.  Instead, I start feeling agitated and my heart pounding. It really worries me because it has been one of the few medications to reliably calm me the fuck down when I was in a panic attack because I couldn’t sleep.

This is exactly what happened to me. After years of taking Seroquel off and on for managing both depression and hypomania, the most recent attempt at starting it left me feeling agitated, irritable, completely panicked, and pacing my bedroom for three hours. I was pretty devastated because I loved Seroquel. I'm having a hard time finding and antipsychotic now that will address my problems; Zyprexa did this to me, too, after having my experience with Seroquel. I'm "glad" I'm not the only one who can testify to this. My doc thinks I'm weird for being so adamant about this.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...